Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes false positive meth results?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
i recently had a false positive of meth at a level 0.005 show in a blood test i am on albeutrol sulfate inhaler and inabulaizer, morphine sulfate, oxycodone, xanax, mobic, lantus, novolog,lyrica XXXXXXX everyday i had surgery and was given methadone also to help with pain where i have been on pain managment for years when i had my teeth cut out. i also have allergies and had been sick and taken sudafed with my albutrol and afrin nasal spray will that cause such a low false poaitive i truly do not do meth never seen it. they also put me to sleep but i dont know with what medication
Posted Mon, 24 Feb 2014 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 22 minutes later
Brief Answer: may be due to one of sudafed components Detailed Answer: HI, thanks for using healthcare magic There are quite a few drugs that can cause false positive meth results. Included in the potential list of agents that can cause a false positive result are ephedrine and pseudoephedrine. These are decongestants and it is possible that one of these may be in the sudafed that you were using for your allergies. You should inform the person or persons responsible for conducting the test about this potential interaction. There are additional confirmatory tests that can be done in some cases to more accurately determine if meth is present. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor